Alert archive / Indiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 35, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 27, 2004, 4:37 AM EST for Jackson County, Indiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2004, 4:37 AM EST (09:37 UTC)
- Expired
- May 27, 2004, 5:15 AM EST
- In force
- 38 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Jackson County, IN
The radar
The Indianapolis radar (KIND), 87 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
347 WUUS53 KIND 270937 SVRIND INC071-271015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 437 AM EST THU MAY 27 2004 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTH CENTRAL INDIANA THIS INCLUDES THE CITY OF SEYMOUR * UNTIL 515 AM EST * AT 435 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES NORTHWEST OF MEDORA...OR ABOUT 9 MILES NORTH OF BEDFORD...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MEDORA AROUND 455 AM EST BROWNSTOWN AROUND 505 AM EST SEYMOUR AROUND 510 AM EST CROTHERSVILLE AROUND 515 AM EST FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3904 8628 3881 8626 3878 8584 3904 8583 $$ DS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:10 AM EST, 2 hours 27 minutes earlier.
Area forecast discussion, May 27, 2:10 AM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 AM EST THU MAY 27 2004 .DISCUSSION...FLOOD WATCH FOR FAR SOUTH PART OF FORECAST AREA WILL BE EXTENDED THROUGH THE AFTERNOON. ANOTHER ROUND OF HEAVY RAIN MOVED THROUGH THE FAR SOUTH PART OF THE AREA OVERNIGHT. MORE RAIN IS LIKELY TODAY. A FRONT REMAINED NEARLY STATIONARY ALONG THE OHIO RIVER EARLY THIS MORNING. A COLD FRONT WAS FROM THE UPPER MISSISSIPPI VALLEY SOUTHWEST THROUGH THE PLAINS STATES. AN UPPER LEVEL SHORT WAVE TROUGH WAS OVER THE UPPER MISSISSIPPI VALLEY. CONVECTION WAS SCATTERED FROM KANSAS TO THE LOWER OHIO VALLEY. MODELS MOVE THE COLD FRONT SOUTH TODAY...THROUGH THE FORECAST AREA THIS EVENING. LOW LEVEL JET OVER PLAINS SHOULD KEEP A LEAST SCATTERED CONVECTION MOVING INTO THE LOWER OHIO VALLEY THIS MORNING. HEAVY RAINFALL STILL POSSIBLE WITH PRECIPITABLE WATER AROUND 1.5 INCHES. AIR TO BECOME VERY UNSTABLE AHEAD OF THE COLD FRONT. ETA HAS LI OF -8 TO -10 AND CAPES ABOVE 2000 J/KG. SEVERE STORMS MAY DEVELOP IN THE AFTERNOON AND EVENING. COOLER AND DRIER AIR INTO THE AREA FRIDAY. MODELS HAVE HIGH PRESSURE OVER THE UPPER GREAT LAKES. STRONG UPPER TROUGH AND COLD FRONT MOVING EAST FROM THE PLAINS OVER THE WEEKEND. GFS NOW MOVING THE COLD FRONT THROUGH SUNDAY NIGHT. ANOTHER ROUND OF HEAVY RAIN WILL BE POSSIBLE ALONG WITH SEVERE STORMS. COOLER AIR MOVING IN MEMORIAL DAY. TEMPERATURES WILL BE HIGHER TODAY THAN YESTERDAY FROM WARM ADVECTION AHEAD OF THE COLD FRONT. COOLER AIR IN FRIDAY. NOT MUCH DIFFERENCE BETWEEN MET AND MAV. && .IND WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FAR SOUTH TODAY. && DS
Hazardous weather outlook, May 26, 8:12 PM EST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 812 PM EST WED MAY 26 2004 INZ021-028>031-035>049-054>057-271100- BOONE-CARROLL-CLINTON-DELAWARE-FOUNTAIN-HAMILTON-HANCOCK-HENDRICKS- HENRY-HOWARD-JOHNSON-MADISON-MARION-MONTGOMERY-MORGAN-PARKE-PUTNAM- RANDOLPH-RUSH-SHELBY-TIPPECANOE-TIPTON-VERMILLION-WARREN- 812 PM EST WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN HALF OF CENTRAL INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. SMALL HAIL AND HEAVY RAIN ARE POSSIBLE...MAINLY SOUTH OF INDIANAPOLIS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AND THURSDAY NIGHT...AS WELL AS SATURDAY NIGHT INTO MONDAY NIGHT. SOME STORMS MAY BE SEVERE THURSDAY AND THURSDAY NIGHT WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THURSDAY AND THURSDAY NIGHT AND THEN AGAIN LATER IN THE WEEKEND. INZ051>053-060>065-271100- BARTHOLOMEW-BROWN-CLAY-DECATUR-GREENE-MONROE-OWEN-SULLIVAN-VIGO- 812 PM EST WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT. SOME STORMS MAY CONTAIN SMALL HAIL AND HEAVY RAIN. AN ISOLATED SEVERE THUNDERSTORM WITH LARGE HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AND THURSDAY NIGHT...AS WELL AS SATURDAY NIGHT INTO MONDAY NIGHT. SOME STORMS MAY BE SEVERE THURSDAY AND THURSDAY NIGHT WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THURSDAY AND THURSDAY NIGHT AND THEN AGAIN LATER IN THE WEEKEND. INZ067>072-271100- DAVIESS-JACKSON-JENNINGS-KNOX-LAWRENCE-MARTIN- 812 PM EST WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...TONIGHT THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL MOVE ACROSS THE AREA TONIGHT. SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE. FLOODING MAY OCCUR TONIGHT DUE TO THE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AND THURSDAY NIGHT...AS WELL AS SATURDAY NIGHT INTO MONDAY NIGHT. SOME STORMS MAY BE SEVERE THURSDAY AND THURSDAY NIGHT WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT THROUGH THURSDAY NIGHT...AND THEN AGAIN LATER IN THE WEEKEND. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND
In the hours before
Local storm report, May 27, 4:20 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 AM EST THU MAY 27 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0410 AM HAIL BLOOMFIELD 39.03N 86.94W
05/27/2004 0.88 INCH GREENE IN LAW ENFORCEMENT
0416 AM TSTM WND DMG BLOOMFIELD 39.03N 86.94W
05/27/2004 GREENE IN LAW ENFORCEMENT
TREES DOWN.
&&
PUMAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:12 AM EST | Severe Thunderstorm Warning | IND | Sullivan | 33 min |
| May 27, 4:16 AM EST | Severe Thunderstorm Warning | IND | Greene, Lawrence, Monroe | 29 min |
| May 27, 4:29 AM EST | Severe Thunderstorm Warning | IND | Martin | 46 min |
| May 27, 4:43 AM EST | Severe Thunderstorm Warning | IND | Lawrence | 32 min |
| May 27, 5:08 AM EST | Severe Thunderstorm Warning | IND | Jennings | 37 min |
| May 27, 5:13 AM EST | Severe Thunderstorm Warning | IND | Jackson | 32 min |
| May 27, 2:40 PM EST | Severe Thunderstorm Warning | IND | Delaware | 35 min |
| May 27, 2:52 PM EST | Severe Thunderstorm Warning | IND | Randolph | 38 min |
| May 27, 2:54 PM EST | Severe Thunderstorm Warning | IND | Howard | 51 min |
| May 27, 3:09 PM EST | Severe Thunderstorm Warning | IND | Delaware | 51 min |
| May 27, 3:27 PM EST | Tornado Warning | IND | Randolph | 48 min |
| May 27, 3:30 PM EST | Severe Thunderstorm Warning | IND | Hamilton | 45 min |
| May 27, 3:35 PM EST | Tornado Warning | IND | Hamilton | 40 min |
| May 27, 3:49 PM EST | Severe Thunderstorm Warning | IND | Madison | 41 min |
| May 27, 4:00 PM EST | Severe Thunderstorm Warning | IND | Delaware | 45 min |
| May 27, 4:02 PM EST | Severe Thunderstorm Warning | IND | Clinton | 43 min |
| May 27, 4:20 PM EST | Tornado Warning | IND | Delaware, Henry | 40 min |
| May 27, 4:29 PM EST | Severe Thunderstorm Warning | IND | Tipton | 31 min |
| May 27, 4:29 PM EST | Severe Thunderstorm Warning | IND | Randolph | 46 min |
| May 27, 4:34 PM EST | Severe Thunderstorm Warning | IND | Greene, Sullivan | 41 min |
| May 27, 4:36 PM EST | Tornado Warning | IND | Randolph | 24 min |
| May 27, 4:38 PM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 37 min |
| May 27, 4:47 PM EST | Severe Thunderstorm Warning | IND | Madison | 43 min |
| May 27, 5:00 PM EST | Severe Thunderstorm Warning | IND | Randolph | 45 min |
| May 27, 5:10 PM EST | Severe Thunderstorm Warning | IND | Delaware | 35 min |
| May 27, 5:15 PM EST | Severe Thunderstorm Warning | IND | Greene | 45 min |
| May 27, 5:22 PM EST | Tornado Warning | IND | Greene | 38 min |
| May 27, 5:50 PM EST | Tornado Warning | IND | Lawrence, Monroe | 25 min |
| May 27, 5:55 PM EST | Severe Thunderstorm Warning | IND | Howard, Tipton | 65 min |
| May 27, 6:03 PM EST | Flash Flood Warning | IND | Delaware, Randolph | 117 min |
| May 27, 6:03 PM EST | Severe Thunderstorm Warning | IND | Sullivan | 27 min |
| May 27, 6:16 PM EST | Tornado Warning | IND | Jackson, Lawrence, Monroe | 29 min |
| May 27, 6:26 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Knox | 34 min |
| May 27, 6:30 PM EST | Severe Thunderstorm Warning | IND | Madison | 45 min |
| May 27, 6:32 PM EST | Flash Flood Warning | IND | Daviess, Greene, Knox, Lawrence, Martin, Monroe and 1 more | 3 hr |
| May 27, 6:36 PM EST | Severe Thunderstorm Warning | IND | Delaware, Randolph | 54 min |
| May 27, 6:49 PM EST | Severe Thunderstorm Warning | IND | Shelby | 56 min |
| May 27, 6:50 PM EST | Tornado Warning | IND | Martin | 25 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.